MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL4012
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Cardiac Arrest (1762); Perforation of Vessels (2135)
Date of Event 07/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the perforation and cardiac arrest could not be definitively determined based on the information available.Balloon ruptures are a known failure mode with a low probability of occurrence.Contributing factors include patient calcium, damage caused when the balloon wall comes into close contact with the device emitters, likely causes include (a) an irregular calcium lesion capable of compressing the balloon wall into close proximity with the emitter(s) and/or (b) an incompletely inflated balloon.The shockwave intravascular lithotripsy (ivl) system with the shockwave c2+ coronary ivl catheter generates acoustic pressure pulses within the target treatment site, disrupting calcium within the lesion allowing subsequent dilatation of a coronary artery stenosis using low balloon pressure not to exceed 4 atm during ivl treatment, and 6 atm for post dilatation.The pressure used for the ivl balloon catheter is much lower than other balloon catheters used in percutaneous coronary intervention (pci), thus the risk associated with loss of balloon pressure during ivl catheter use is negligible.The associated patient risk for this failure mode is low and adequately captured in swmi's risk documentation.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the coronary artery.During the procedure, 30 pulses were delivered prior to the ivl balloon losing pressure.The physician subsequently removed the ivl device and proceeded with a non-compliant (nc) balloon.The patient experienced cardiac arrest and was resuscitated with cpr.Following the ivl treatment, the artery was perforated by the stent.A covered stent was successfully implanted to address the perforation.The patient was stabilized and transferred to the icu.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key22729051
Report Number3015053858-2025-00095
Device Sequence Number12834146
Product Code QMG
UDI-Device Identifier00195451000034
UDI-Public(01)00195451000034(17)250731(10)06A230713A
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberC2PIVL4012
Device Catalogue NumberC2PIVL4012
Device Lot Number06A230713A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Initial Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-COMPLIANT (NC) BALLOON - UNKNOWN MANUFACTURER; STENT - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Other;
Patient SexUnknown